Wave scattering from a periodic random surface generated by a stationary binary sequence

Citation
K. Hattori et al., Wave scattering from a periodic random surface generated by a stationary binary sequence, WAVE RAND M, 11(1), 2001, pp. 1-20
Citations number
18
Language
INGLESE
art.tipo
Article
Categorie Soggetti
Physics
Journal title
WAVES IN RANDOM MEDIA
ISSN journal
0959-7174 → ACNP
Volume
11
Issue
1
Year of publication
2001
Pages
1 - 20
Database
ISI
SICI code
0959-7174(200101)11:1<1:WSFAPR>2.0.ZU;2-B
Abstract
This paper studies the scattering of a TE plane wave from a periodic random surface generated by a stochastic binary sequence using a stochastic funct ional method. The scattered wave is first expressed as a product of an expo nential phase factor and a periodic stationary process. The periodic statio nary process is then expressed by a harmonic series representation, that is a 'Fourier series' with 'Fourier coefficients' given by mutually correlate d stationary processes. These stationary processes are regarded as stochast ic functionals of the binary sequence and they are represented by orthogona l binary functional expansions with band-limited binary kernels. The binary kernels are determined up to the second order from the boundary condition. Then, several statistical properties of the scattering are calculated nume rically and illustrated in figures. It is found that, in the binary case, t he second-order scattering cross section has a subtractive term and becomes much smaller than the first-order one.